Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Oct 12, 2022, 4:13 PM CDT for Clarke County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2022, 4:13 PM CDT (21:13 UTC)
- Expired
- Oct 12, 2022, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Clarke County, AL
The radar
The Mobile radar (KMOB), 125 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
782
WWUS84 KMOB 122113
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
413 PM CDT Wed Oct 12 2022
ALZ051-053-122200-
Clarke AL-Choctaw AL-
413 PM CDT Wed Oct 12 2022
...Strong thunderstorms will impact portions of south central Choctaw
and northwestern Clarke Counties through 500 PM CDT...
At 413 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles south of
Putnam to 3 miles west of Coffeeville. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3193 8774 3160 8796 3168 8809 3170 8809
3170 8811 3178 8823 3198 8804
TIME...MOT...LOC 2113Z 291DEG 21KT 3190 8799 3177 8815
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CGALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:52 PM CDT, 21 minutes earlier.
Area forecast discussion, Oct 12, 3:52 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Mobile AL 352 PM CDT Wed Oct 12 2022 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... (Now through Thursday) Issued at 341 PM CDT Wed Oct 12 2022 There will likely be a lull in the action this evening, but CAM's indicate that a pre-frontal line of showers and storms will potentially move south into our northern counties tonight, but most of CAM's gradually dissipate the line as it moves south toward the coast. There are some indications that there will be a very slight potential for a severe storm or two along the line, mainly between about 06z-09z tonight, but the main threat will again be locally heavy rainfall. The line should be moving fairly quickly, but with all the rain we have had over the northern portions of our forecast area today, and additional couple of inches of rainfall could result in more localized flash flooding overnight, so we will be monitoring for that potential closely. There is some question as to how well tonight's convective line maintains itself as it moves south, but as we mentioned earlier, it appears that there will be enough remaining SBCAPE (up to 1500 to 2000 j/kg in some areas) and enough shear (0-6 km bulk shear up to 30 knots or so) for a few strong to possibly severe storms with the push south. Most of the CAM's indicate weakening and sub- severe conditions, the HRRR is the outlier indicating potential for some rather gusty winds (30-40 mph, perhaps potentially briefly higher) with the passage of the line, again mainly between about 06z-09Z tonight over our northern zones. The HRRR also shows that SRH values may approach 100 m2/s2 over our far northwestern counties as the line approaches, so there could be a very minimal tornado threat that we will have to monitor later tonight. HRRR soundings indicate a fading MRGL Tornado threat as the line moves into our area, but the slightly better threat will be to our northwest over north central MS. The HRRR solution has been the only high res model that is indicating this potential at this time, but we will be monitoring. Will maintain a 50-60 percent PoP up that way for the expected coverage associated with the line, but decreasing PoPs to the south toward the coast as we expect the line to be diminishing. Rain chances will quickly come to an end by early Thursday morning with mostly sunny and dry conditions expected by late Thursday morning into Thursday afternoon. Lows tonight in the low to mid 60s over inland areas and lower 70s along the coast. Highs on Thursday in the low to mid 80s for most locations. A MODERATE risk of rip currents will be in place today through Thursday. /12 && .SHORT TERM... (Thursday night through Saturday night) Issued at 341 PM CDT Wed Oct 12 2022 The Southeast remains under west to northwest upper flow at the base of an upper low situated over the Great Lakes. Weak upper level shortwaves move through the flow over the Southeast, shifting dry and somewhat cooler surface high pressure that has moved over the Lower Mississippi River Valley eastward over the Southeast, and northerly low level flow shifting to southeast to south by Saturday night. Gulf moisture begins to return to the forecast area with the return of onshore flow. As the dry and cooler airmass moves over and east of the forecast area, temperatures rise from around seasonal norms to well above for the beginning of the weekend. Low temperatures generally in the 50s Thursday night rise to the mid 50s over the northeastern half of the forecast area Saturday night, with around to low 60s southwest and along the coast. High temperatures rise from the upper 70s to low 80s on Friday to low to mid 80s on Saturday. No rain is expected /16 && .LONG TERM... (Sunday through Wednesday) Issued at 341 PM CDT Wed Oct 12 2022 Upper level shortwave energy ejecting from an opening upper low over the Desert Southwest moves into a digging upper trough over the Eastern Conus Sunday into the coming week, with a cold front shifting south across the Southeast early in the week in response. Rain returns to the forecast area Sunday night before moving south of the forecast area Monday night with the cold front. With decent instability (MLCapes in the 1000-1500J/kg range) and wind shear (Bulk Shear in the 35- 45kt range) indicated in the guidance, will need to monitor for strong to severe storms Sunday night into Monday night. Temperatures above seasonal norms ahead of the front see a drop to well below by Tuesday as a cold airmass moves south over the Southeast behind the front, lasting through mid week. /16 && .MARINE... Issued at 341 PM CDT Wed Oct 12 2022 Light to moderate southeasterly winds switch to a moderate northwesterly flow by Thursday morning following the passage of a cold front. A light to moderate northeasterly flow follows for Friday, becoming a light easterly to southeasterly flow for the weekend. The northerly flow on Thursday and Thursday evening may result in some wind gusts to near 15 or 20 knots offshore, but are expected to remain below SCA criteria at this time. /12 && .PRELIMINARY POINT TEMPS/POPS... Mobile 67 85 56 83 58 86 62 84 / 40 10 0 0 0 0 0 20 Pensacola 70 85 61 83 62 84 65 84 / 40 20 0 0 0 0 0 10 Destin 72 86 64 83 64 84 66 83 / 50 20 0 0 0 0 0 0 Evergreen 65 82 50 81 51 85 54 85 / 50 10 0 0 0 0 0 10 Waynesboro 63 81 51 78 52 83 58 81 / 50 10 0 0 0 0 0 20 Camden 65 80 49 78 51 82 53 81 / 60 10 0 0 0 0 0 10 Crestview 66 83 54 81 54 84 57 85 / 40 20 0 0 0 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Oct 12, 10:36 AM CDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
1036 AM CDT Wed Oct 12 2022
ALZ051-121615-
Choctaw AL-
1036 AM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of northern Choctaw
County through 1115 AM CDT...
At 1036 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of Lisman, or 9 miles north of
Butler, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lisman and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3212 8804
3211 8845 3231 8842
TIME...MOT...LOC 1536Z 274DEG 17KT 3223 8823
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Oct 12, 3:23 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
323 PM CDT Wed Oct 12 2022
ALZ051-122100-
Choctaw AL-
323 PM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of central Choctaw
County through 400 PM CDT...
At 322 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Butler, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3214 8802 3214 8804 3211 8805 3209 8804
3206 8807 3207 8808 3207 8810 3206 8812
3202 8812 3201 8811 3199 8824 3208 8827
3216 8801
TIME...MOT...LOC 2022Z 265DEG 16KT 3205 8818
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Oct 12, 3:51 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
351 PM CDT Wed Oct 12 2022
ALZ051-053-122130-
Clarke AL-Choctaw AL-
351 PM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of south central
Choctaw and northwestern Clarke Counties through 430 PM CDT...
At 351 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles east of Toxey, or 11 miles south of
Butler, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Choctaw and northwestern Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3199 8807 3199 8789 3191 8785 3182 8822
3193 8828 3200 8811 3199 8810 3201 8809
TIME...MOT...LOC 2051Z 259DEG 30KT 3192 8817
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Oct 12, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
413 PM CDT Wed Oct 12 2022
ALZ051-053-122200-
Clarke AL-Choctaw AL-
413 PM CDT Wed Oct 12 2022
...Strong thunderstorms will impact portions of south central Choctaw
and northwestern Clarke Counties through 500 PM CDT...
At 413 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles south of
Putnam to 3 miles west of Coffeeville. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3193 8774 3160 8796 3168 8809 3170 8809
3170 8811 3178 8823 3198 8804
TIME...MOT...LOC 2113Z 291DEG 21KT 3190 8799 3177 8815
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:43 AM CDT | Special Weather Statement | MOB | Choctaw | 47 min |
| Oct 12, 10:36 AM CDT | Special Weather Statement | MOB | Choctaw | 39 min |
| Oct 12, 10:46 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 31 min |
| Oct 12, 10:50 AM CDT | Areal Flood Advisory | MOB | Choctaw | 115 min |
| Oct 12, 11:34 AM CDT | Flash Flood Warning | MOB | Choctaw | 3 hr |
| Oct 12, 3:23 PM CDT | Special Weather Statement | MOB | Choctaw | 37 min |
| Oct 12, 3:51 PM CDT | Special Weather Statement | MOB | Choctaw | 39 min |
| Oct 12, 4:25 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 29 min |
| Oct 12, 5:39 PM CDT | Areal Flood Advisory | MOB | Clarke | 111 min |
Nearby
Special Weather Statements in Alabama, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.